I don’t think any steroids are good long term nor any smart doctor would put someone on them long term… oral or not.
As with me, the steroid eye drops helped tremendously with the appearance & skin around my eyes & I was on them only for a temporary time at a low dose. My eyes were starting to get bad though. Tired warm/cold compress, I even had other doctors going back/forth between a low hydrocortisone cream for the skin around the eye & petroleum jelly. Nothing worked for me until I started the steroid eye drops. In conjunction with the steroid eye drop they started me on an allergy eye drop, Patanol, which is all that I’m on now but I’ve had allergy problems in the past. I’m now on an oral steroid but that’s due to surgery & I’m weening off of it. I still have vision/tearing complications & will be back at my eye specialist this week. You can’t tell by physically looking at me that I have TED.
Of course, I would hope you can trust your specialist to make the right decisions for you & they monitor the condition closely & regularly to help.